Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 27, NWS Goodland, KS

May 11, 201413 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at May 11, 2014, 3:38 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at May 12, 2014, 8:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 11, 2014, 3:38 PM CDT (20:38 UTC)
In effect from
May 12, 2014, 8:00 AM CDT
Expired
May 12, 2014, 8:00 PM CDT
In force
12 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WWUS73 KGLD 112038
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
238 PM MDT SUN MAY 11 2014

COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120500-
/O.NEW.KGLD.WI.Y.0027.140512T1400Z-140513T0100Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...
LEOTI...BENKELMAN...TRENTON...MCCOOK
238 PM MDT SUN MAY 11 2014 /338 PM CDT SUN MAY 11 2014/

...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 7 PM MDT
/8 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 7 PM
MDT /8 PM CDT/ MONDAY.

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR
  50 MPH POSSIBLE.

* TIMING/DURATION...WINDS WILL QUICKLY INCREASE BY MID MORNING AND
  CONTINUE UNTIL NEAR SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
6 follow-up statements
360 
WWUS73 KGLD 120410
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1010 PM MDT SUN MAY 11 2014

COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200-
/O.CON.KGLD.WI.Y.0027.140512T1400Z-140513T0100Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...
LEOTI...BENKELMAN...TRENTON...MCCOOK
1010 PM MDT SUN MAY 11 2014 /1110 PM CDT SUN MAY 11 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO
7 PM MDT /8 PM CDT/ MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR
  55 MPH POSSIBLE.

* TIMING/DURATION...WINDS WILL QUICKLY INCREASE BY MID MORNING 
  AND CONTINUE UNTIL NEAR SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
937 
WWUS73 KGLD 120500
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1100 PM MDT SUN MAY 11 2014

COZ090-121200-
/O.EXB.KGLD.WI.Y.0027.140512T1800Z-140513T0100Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
1100 PM MDT SUN MAY 11 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT MONDAY.

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 
  NEAR 55 MPH POSSIBLE. 

* TIMING/DURATION...WINDS WILL QUICKLY INCREASE BY MID MORNING AND
  CONTINUE UNTIL NEAR SUNSET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ091-121200-
/O.EXT.KGLD.WI.Y.0027.140512T1800Z-140513T0100Z/
KIT CARSON-
INCLUDING THE CITY OF...BURLINGTON
1100 PM MDT SUN MAY 11 2014

...WIND ADVISORY NOW IN EFFECT FROM NOON TO 7 PM MDT MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 
  NEAR 55 MPH POSSIBLE. 

* TIMING/DURATION...WINDS WILL QUICKLY INCREASE BY MID MORNING 
  AND CONTINUE UNTIL NEAR SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200-
/O.CON.KGLD.WI.Y.0027.140512T1400Z-140513T0100Z/
CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
1100 PM MDT SUN MAY 11 2014 /1200 AM CDT MON MAY 12 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO
7 PM MDT /8 PM CDT/ MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 
  NEAR 55 MPH POSSIBLE. 

* TIMING/DURATION...WINDS WILL QUICKLY INCREASE BY MID MORNING 
  AND CONTINUE UNTIL NEAR SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
173 
WWUS73 KGLD 121119
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
519 AM MDT MON MAY 12 2014

COZ092-NEZ079>081-121930-
/O.EXT.KGLD.WI.Y.0027.140512T1300Z-140513T0100Z/
CHEYENNE CO-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...BENKELMAN...TRENTON...
MCCOOK
519 AM MDT MON MAY 12 2014 /619 AM CDT MON MAY 12 2014/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 
  NEAR 55 MPH POSSIBLE. 

* TIMING/DURATION...WINDS WILL PEAK AROUND NOON AND CONTINUE UNTIL
  NEAR SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ001>004-013>016-027>029-041-042-121930-
/O.EXT.KGLD.WI.Y.0027.140512T1300Z-140513T0100Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
519 AM MDT MON MAY 12 2014 /619 AM CDT MON MAY 12 2014/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 
  NEAR 55 MPH POSSIBLE. 

* TIMING/DURATION...WINDS WILL PEAK AROUND NOON AND CONTINUE UNTIL
  NEAR SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH
CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY
CONDITIONS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090-091-121930-
/O.CON.KGLD.WI.Y.0027.140512T1800Z-140513T0100Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
519 AM MDT MON MAY 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 
  NEAR 55 MPH POSSIBLE. 

* TIMING/DURATION...WINDS WILL PEAK AROUND NOON AND CONTINUE UNTIL
  NEAR SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

JTL
251 
WWUS73 KGLD 121505
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
905 AM MDT MON MAY 12 2014

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130100-
/O.CON.KGLD.WI.Y.0027.000000T0000Z-140513T0100Z/
CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
905 AM MDT MON MAY 12 2014 /1005 AM CDT MON MAY 12 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 
  50 MPH POSSIBLE. 

* TIMING/DURATION...WINDS WILL PEAK AROUND NOON AND CONTINUE 
  UNTIL NEAR SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090-091-130100-
/O.CON.KGLD.WI.Y.0027.140512T1800Z-140513T0100Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
905 AM MDT MON MAY 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 50
  MPH POSSIBLE.
 
* TIMING/DURATION...WINDS WILL PEAK AROUND NOON AND CONTINUE 
  UNTIL NEAR SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
977 
WWUS73 KGLD 121724
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1124 AM MDT MON MAY 12 2014

COZ092-130130-
/O.NEW.KGLD.FZ.W.0001.140513T0400Z-140513T1500Z/
/O.CON.KGLD.WI.Y.0027.000000T0000Z-140513T0100Z/
CHEYENNE CO-
INCLUDING THE CITY OF...CHEYENNE WELLS
1124 AM MDT MON MAY 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
TUESDAY.

* TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S.

* PEAK WINDS...SUSTAINED WINDS TODAY OF 25 TO 40 MPH WITH GUSTS
  TO 50 MPH POSSIBLE.

* TIMING/DURATION...WINDS WILL PEAK AROUND NOON AND DIMINISH
  AROUND SUNSET. TEMPERATURES WILL DROP BELOW FREEZING AFTER
  MIDNIGHT. 

* OTHER IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR
BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

COZ090-091-130130-
/O.NEW.KGLD.FZ.W.0001.140513T0400Z-140513T1500Z/
/O.EXT.KGLD.WI.Y.0027.140512T1724Z-140513T0100Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
1124 AM MDT MON MAY 12 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
TUESDAY.

* TEMPERATURES...IN THE MIDDLE TO UPPER 20S.

* PEAK WINDS...SUSTAINED WINDS TODAY OF 25 TO 40 MPH WITH GUSTS
  TO 50 MPH POSSIBLE.

* TIMING/DURATION...WINDS WILL PEAK AROUND NOON AND CONTINUE UNTIL
  NEAR SUNSET. TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT.

* OTHER IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR
BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ001>004-013>016-027>029-041-042-NEZ079>081-130130-
/O.NEW.KGLD.FR.Y.0001.140513T0400Z-140513T1500Z/
/O.CON.KGLD.WI.Y.0027.000000T0000Z-140513T0100Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1124 AM MDT MON MAY 12 2014 /1224 PM CDT MON MAY 12 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM 10 PM MDT /11 PM CDT/ THIS
EVENING TO 9 AM MDT /10 AM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM MDT /11 PM CDT/ THIS
EVENING TO 9 AM MDT /10 AM CDT/ TUESDAY.

* TEMPERATURES...OVERNIGHT LOWS 30 TO 35 DEGREES.

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 
  MPH POSSIBLE. 

* TIMING/DURATION...WINDS WILL PEAK AROUND NOON AND CONTINUE UNTIL
  NEAR SUNSET. TEMPERATURES WILL DROP TO AROUND OR NEAR FREEZING
  BY SUNRISE TUESDAY MORNING.

* OTHER IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
429 
WWUS73 KGLD 130102
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT MON MAY 12 2014

COZ090>092-131200-
/O.EXP.KGLD.WI.Y.0027.000000T0000Z-140513T0100Z/
/O.CON.KGLD.FZ.W.0001.140513T0400Z-140513T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
702 PM MDT MON MAY 12 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM MDT TUESDAY...
...WIND ADVISORY HAS EXPIRED...

* TEMPERATURES...IN THE MID 20S TO LOW 30S. 

* TIMING/DURATION...TEMPERATURES WILL DROP BELOW FREEZING AFTER
  MIDNIGHT.

* OTHER IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR
BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200-
/O.EXP.KGLD.WI.Y.0027.000000T0000Z-140513T0100Z/
/O.CON.KGLD.FR.Y.0001.140513T0400Z-140513T1500Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
702 PM MDT MON MAY 12 2014 /802 PM CDT MON MAY 12 2014/

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM MDT /11 PM CDT/
THIS EVENING TO 9 AM MDT /10 AM CDT/ TUESDAY...
...WIND ADVISORY HAS EXPIRED...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING/DURATION...TEMPERATURES WILL DROP TO AROUND OR NEAR
  FREEZING BY SUNRISE TUESDAY MORNING.

* OTHER IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 11, 2:13 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 11, 2:13 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
113 PM MDT SUN MAY 11 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 544 AM MDT SUN MAY 11 2014

COMPLICATED WINTER STORM SYSTEM MOVES IN TODAY THROUGH MONDAY.  MAIN
QUESTION WILL BE HOW MUCH SNOWFALL WILL ACCUMULATE DUE TO GROUND
TEMPERATURES IN THE 50S TO NEAR 60 DEGREES...AND HOW FAR EAST THE
SNOW ACCUMULATION WILL EXTEND.

THIS MORNING A COLD FRONT WILL MOVE THROUGH THE AREA.  BEHIND THE
FRONT THE 800-700MB LAYER WILL SATURATE AND NORTHERLY WINDS WILL
BECOME BREEZY.  ISENTROPIC LIFT ALSO STRENGTHENS BEHIND THE FRONT SO
WILL HAVE PRECIP. CHANCES MOVING IN FROM THE NORTHWEST.  MODELS PUSH
THE FRONT THROUGH THE AREA BY EARLY AFTERNOON.  AS A RESULT HIGH
TEMPERATURES WILL BE REACHED AROUND NOON THEN FALL.  EXPECT ANY
THUNDERSTORM DEVELOPMENT TO BE EAST OF THE AREA TODAY AHEAD OF THE
COLD FRONT WHERE THE BETTER INSTABILITY WILL BE LOCATED.  BEHIND THE
FRONT THE ENVIRONMENT WILL BE CAPPED TO ANY THUNDERSTORM
DEVELOPMENT.  RAINFALL CHANCES WILL DECLINE SOME DURING THE
AFTERNOON AS THE ISENTROPIC LIFT IS PUSHED NORTH OF THE AREA.

TONIGHT THE SATURATED ENVIRONMENT WILL DEEPEN FROM WEST TO EAST.
DURING THE EVENING A BAND OF 700-300MB FRONTOGENESIS WILL SETUP OVER
THE NORTHWEST PART OF THE AREA...AND STRONG/DEEP ISENTROPIC LIFT
WILL DEVELOP OVER THE NORTH AND NORTHWEST PART OF THE AREA.  THE
FRONTOGENESIS AND LIFT WILL REMAIN NEARLY STATIONARY THROUGH THE
EVENING.  OVERNIGHT MODELS BEGIN TO DISAGREE AS TO HOW QUICKLY THE
ISENTROPIC LIFT AND FRONTOGENESIS MOVE EASTWARD...WHICH WILL BE
DETERMINED BY HOW FAST THE 700MB TROUGH MOVES EAST.  WOULD LIKE TO
FAVOR MORE OF A SLOWER SOLUTION DUE TO THE CLOSED UPPER LEVEL LOW...BUT
MODEL CONSENSUS HAS THE TROUGH MOVING OUT A BIT FASTER.  DUE TO THE
UNCERTAINTY HAVE COMPROMISED WITH A BROAD AREA OF FAIRLY HIGH PRECIP.
CHANCES OVERNIGHT.  HOW FAST THE LIFT MOVES EAST WILL HAVE A GREAT
INFLUENCE ON HOW MUCH SNOWFALL WILL ACCUMULATE OVER EAST CENTRAL
COLORADO.

BASED ON WET BULB ZERO HEIGHTS AND PRESENCE OF ICE NUCLEI...AM
EXPECTING THE MAJORITY OF THE SNOWFALL TO REMAIN WEST OF THE
COLORADO BORDER.  MODELS SEEM TO AGREE FAIRLY WELL WITH THE AREAL
EXTENT OF THE SNOWFALL AS WELL AS TOTAL SNOW ACCUMULATION...WITH
YUMA COUNTY RECEIVING MOST OF IT.  THEREFORE HAVE ISSUED A WINTER
WEATHER ADVISORY FOR YUMA COUNTY FROM THIS EVENING THROUGH MONDAY
MORNING.

DURING THE NIGHT NORTHERLY WINDS WILL INCREASE AS THE COOL LOW LEVEL
ENVIRONMENT WILL ALLOW THE LOW LEVEL JET TO MIX TO THE SURFACE.  AT
THIS POINT HELD OFF ISSUING A WIND ADVISORY.  THERE IS SOME
UNCERTAINTY AS TO HOW MUCH OF THE AREA WILL MEET CRITERIA.  DUE TO
THE SHALLOW MIXED LAYER AM EXPECTING WIND GUSTS TO REMAIN AROUND 40
MPH...BUT SUSTAINED WINDS WILL BE 30 TO POSSIBLY 35 MPH FOR MOST OF
THE EVENING BEFORE DECLINING SOME OVERNIGHT.  THE ADDED EFFECT OF
THE GUSTY WINDS WILL CAUSE BLOWING SNOW TO DEVELOP OVER EAST CENTRAL
COLORADO...WITH VISIBILITIES DROPPING TO HALF A MILE OR SO IN
WESTERN YUMA COUNTY WHERE THE SNOWFALL RATES WILL BE HIGHEST.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 1258 PM MDT SUN MAY 11 2014

MAIN PIECE OF ENERGY WILL LIFT NORTH MONDAY NIGHT BUT MEAN TROUGH
AXIS WILL STILL BE OVER THE AREA. A SECOND PIECE OF ENERGY WILL
MOVE THROUGH THE SOUTHERN ROCKIES AND SOUTHERN PLAINS...BUT WILL
BE TOO FAR SOUTH TO BRING PRECIPITATION TO THE LOCAL FORECAST
AREA. HOWEVER...IT COULD KEEP CLOUDS AROUND ESPECIALLY IN THE
SOUTHWESTERN AREA AND KEEP TEMPERATURES FROM DROPPING. WINDS ARE
ALSO FORECAST TO BE IN THE BREEZY CATEGORY OVERNIGHT.
NONETHELESS...APPEARS MOST LOCATIONS WILL REACH FROST ADVISORY
CRITERIA MONDAY NIGHT/TUESDAY MORNING...WITH A CHANCE FOR A HARD
FREEZE MAINLY IN EASTERN COLORADO AND PERHAPS ADJACENT COUNTIES IN
KANSAS. HOWEVER DUE TO CLOUDS/BREEZY CONDITIONS NOT ENOUGH CONFIDENCE
TO ISSUE A FREEZE WATCH.

AREA WILL BE ON THE COOL/WINDY SIDE OF THE UPPER TROUGH TUESDAY
AND WEDNESDAY. NOT REALLY SEEING MUCH IN SYNOPTIC SCALE FORCING SO
WILL KEEP IT DRY WITH BELOW NORMAL TEMPERATURES. BY THURSDAY AND
FRIDAY WILL BE UNDER NORTHWEST FLOW ALOFT WITH POSSIBLE WEAK
EMBEDDED SHORTWAVE TROUGHS RESULTING IN LOW CHANCES OF SHOWERS
AND ISOLATED THUNDERSTORMS. THERE COULD ALSO BE A SURFACE BOUNDARY
MEANDERING IN THE AREA PARALLEL TO THE UPPER FLOW TO SERVE AS A
FOCUS FOR CONVECTIVE INITIATION. HOWEVER...SBCAPE VALUES ARE
RELATIVELY WEAK BETWEEN 500-1000J/KG SO NOT ANTICIPATING SEVERE.
TEMPERATURES WILL BE NEAR NORMAL. BY SATURDAY AND SUNDAY UPPER
RIDGE WILL BEGIN TO BUILD ACROSS THE ROCKIES RESULTING IN DRY
CONDITIONS AND TEMPERATURES WARMING TO ABOVE NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1128 AM MDT SUN MAY 11 2014

MVFR/JUST ABOVE IFR CONDITIONS WILL BECOME IFR BY MID EVENING. IFR
CONDITIONS WILL PERSIST UNTIL NEAR 15Z WHEN THEY RISE MVFR. MOST
OF THE PRECIPITATION WILL REMAIN RAIN EXCEPT FOR A RAIN/SNOW MIX
AT KGLD FROM AROUND 09Z TO NEAR 15Z. GUSTY NORTH TO NORTHEAST WINDS
WILL CONTINUE THROUGH THE ENTIRE PERIOD WITH MINOR VARIATIONS IN
INTENSITY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON MDT
     MONDAY FOR COZ090.

NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...024
AVIATION...BULLER
Hazardous weather outlook, May 11, 11:36 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1036 AM MDT SUN MAY 11 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1036 AM MDT SUN MAY 11 2014 /1136 AM CDT SUN MAY 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM SYSTEM WILL MOVE OVER THE AREA LATER TODAY INTO TONIGHT.
RAIN WILL TRANSITION TO SNOW OVER EAST CENTRAL COLORADO AND PART OF
NORTHWEST KANSAS BY SUNRISE MONDAY. SNOWFALL ACCUMULATIONS WILL BE
CONFINED TO PRIMARILY WEST OF THE COLORADO BORDER...WITH AMOUNTS
RANGING FROM 2 TO 4 INCHES FROM EAST TO WEST. IN ADDITION NORTH
WINDS WILL INCREASE DURING THE EVENING...WITH GUSTS TO NEAR 45 MPH
THIS EVENING THEN DECLINE SOME OVERNIGHT. THE ADDED EFFECT OF THE
WIND WILL LEAD TO BLOWING SNOW WEST OF THE COLORADO BORDER.
VISIBILITIES WILL DROP TO A HALF MILE OVER WESTERN YUMA COUNTY
WHERE SNOWFALL RATES WILL BE HIGHEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY SNOWFALL WILL CONTINUE THROUGH THE DAY FOR THE WESTERN HALF
OF THE AREA...WITH THE SNOWFALL ENDING DURING THE AFTERNOON. NORTH
WINDS WILL GUST TO AROUND 45 MPH THROUGH THE DAY.

MONDAY AND TUESDAY NIGHT LOW TEMPERATURES WILL FALL TO THE LOW 30S AND
UPPER 20S FOR COUNTIES ALONG AND WEST OF THE COLORADO BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:44 AM CDTSpecial Weather StatementGLDNorton16 min
May 11, 2:58 AM CDTSpecial Weather StatementGLDDecatur17 min
May 11, 3:18 AM CDTSpecial Weather StatementGLDDecatur12 min
May 11, 3:19 AM CDTSpecial Weather StatementGLDNorton6 min
May 11, 3:30 AM CDTSpecial Weather StatementGLDNorton15 min
May 11, 3:32 AM CDTSevere Thunderstorm WarningGLDDecatur58 min
May 11, 5:48 PM CDTSpecial Weather StatementGLDGraham27 min
May 11, 5:47 AM CDTWinter Weather AdvisoryGLDKit Carson, Yuma30 hr

Nearby

Wind Advisories in Kansas, 2014Wind Advisories in Nebraska, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.